Louisiana, 2004

Damaging Wind in Louisiana, July 25, 2004

July 25, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 25, 8:50 PM CST, 0 minutes earlier.

Area forecast discussion, Jul 25, 8:50 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT SUN JUL 25 2004

.DISCUSSION...
UPDATED FORECAST TO CLEAN UP WORDING. CURRENT THUNDERSTORM
ACTIVITY NEITHER BEHAVING DIURNALLY AFTER SUNSET...NOR IS
IT CHANGING IN POSITION. RAISED POPS IN MONROE GROUPING TO 50
PERCENT. POPS OVER TX/OK AREAS BASED ON LIGHT RAIN OVER PARTS OF
OK...HOWEVER DO NOT EXPECT DEEP CONVECTION BEHIND FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  68  92 /  20  20   0   0
MLU  71  88  66  92 /  50  20   0   0
TXK  68  87  67  92 /  10   0   0   0
TYR  68  88  68  92 /  20  20   0   0
LFK  72  90  68  93 /  30  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII/IV
Hazardous weather outlook, Jul 25, 11:00 AM CST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUL 25 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
LOUISIANA THIS AFTERNOON AND EVENING...EAST OF A FARMERVILLE TO
WINNFIELD LINE.

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE FOUR STATE AREA. A WEAK COLD FRONT EXTENDS FROM
NEAR LUFKIN TO MONROE...AND THIS FRONT WILL GENERATE POTENTIALLY
STRONG THUNDERSTORMS IN ITS VICINITY. SEVERE THUNDERSTORMS...IF ANY
DEVELOP...SHOULD BE ISOLATED AND BRIEF...PRIMARILY PRODUCING
DAMAGING WIND GUSTS...AND PERHAPS SOME LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 25, 6:42 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT SUN JUL 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             8 NW LUFKIN             31.42N 94.82W
07/25/2004  0.75 INCH        ANGELINA           TX   BROADCAST MEDIA

            HAIL FELL AT POLLOK REPORTED BY KTRE TV

&&

The radar

The Shreveport radar (KSHV), 162 km away, was scanning. The volume nearest the first event began at 02:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
July 25, 8:50 PM CST
Where
Ouachita County, West Monroe
Measured
57 kt (66 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.517, -92.117

Trees downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412669.